Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Prevent Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

what are the best drugs to prevent facial wasting

I have been diagnosed about 2 months ago. I am going to start my treatment next month. Do you have any suggestions about what drugs prevent facial wasting and fat loss?Thank you!...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The medications that are most closely tied to facial thinning and fat loss are d4T (stavudine, Zerit), AZT (zidovudine, Retrovir) and ddI (didanosine, Videx). This is one of the reasons, among others, that these medications are not used as much... Read more »

best combination to prevent facial wasting

I was on Zerit, virumine and 3tc for past 7 years. Developed severe facial wasting plusthiningin... Read more »

Alternatives to d4T to prevent facial wasting?

I was recently diagnosed with HIV, and am starting combination therapy. I am very concerned about... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Henry J. Kaiser Family Foundation

HIV/AIDS Prevention Campaigns Should Show Disease as "Living Hell," Opinion Piece Says

HIV/AIDS prevention campaigns should avoid depicting the disease as "so manageable" that young gay men begin to think that contracting HIV "doesn't matter" and instead show that living with the disease and the side effects of antiretroviral drug... Read more »
Body Positive

As Easy as ESAP

Jack is a person living with AIDS in Brooklyn. He was diagnosed with wasting syndrome, and his doctor prescribed testosterone injections. When going to visit his sister in Buffalo, however, he was in such a rush to get to the airport on time that he... Read more »
Connect With Others

Facial Wasting

Posted by Anonymous, 2 Replies
Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting.

Read more »

question about facial wasting

Posted by Anonymous
Is facial wasting from the disease or the meds ?

Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »

Facial wasting

Posted by Anonymous, 1 Reply
Can anyone tell me about treatments that have helped them with facial wasting? My face just 'sunk', more or less, overnight. This is really bothersome and my doctor said there is nothing to be done. Please respond. Thank you.

Read more »